Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Possibility of epididymitis due to epidural - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 591 Questions
User :   I have a herniated disc which i received an epidural for 5 days ago. Last night my testicle swelled up and I went to the ER. I was told it is epididymitis. Can the 2 be related?
Doctor :   Hi
User :   Hi
Doctor :   Dr ccc here
User :   THis question is for my husbnd
Doctor :   Your age?
User :   28
Doctor :   Sorry his age?
Doctor :   Ok
User :   He hurt his back at work in June and was diagnosed with a herniated disc in lumbar 5
Doctor :   There is no realtion to steroid dose (epidural) and epididymitits
User :   he was also told my his general dr that it was hyrdocele
Doctor :   Thats always coexixsting
User :   ok
Doctor :   when there is any infalmatory changes the trigger fluid accumulation
Doctor :   Resulting in hydrocoele
User :   so what could have caused the testicle to swell
Doctor :   He would require surgical drainage
User :   he has been put on antibiotics
Doctor :   Yes will require to control infection if any
Doctor :   It more followed like prophylaxixs
User :   what is prophlaxixs?
Doctor :   The cause of epididymitis is usually a bacterial infection.
Doctor :   Its the general protocol followed for any condition suspected as infection
User :   could he have gotten bacteria from getting the shot
Doctor :   No
User :   what else could have caused the infection?
Doctor :   The most common for men under 40 are Chalmdia and gonnerhea
Doctor :   Which are both transmitted sexually
User :   we know there was no sexual activity outside the marriage
Doctor :   Ok
User :   could there be another reason?
Doctor :   Chemical epididymitis is inflammation caused by the retrograde (backward) flow of urine when exercising or having sex with a full bladder.
User :   we did have sex the night before he got the shot
User :   but hat was 5 days ago
User :   would it take this long to show symptoms
Doctor :   E. coli or other fecal bacteriacan also cause. Epididymitis is rarely caused by fungi or Mycobacterium spp.
Doctor :   Yes atleast a week
Doctor :   And very rarely due to Viral infections (including mumps),
Doctor :   And they usually settle doen with 5 days of antibiotics'
User :   will antibiotics get rid of it? or will he had to get it drained?
Doctor :   At present wait for the course to fifnish
Doctor :   When infection subsides the swelling will reduce
User :   should he see a urologist?
Doctor :   If swelling remains same will opt for drainage
Doctor :   Not required now
Doctor :   This will require general surgeon for drainage
User :   if drainage is required would he had to continue to get it over the course of his life?
Doctor :   No
Doctor :   The fluid collection will stop after infection is controlled and once drained will not reaccumulate
User :   if there was an STD invovled (which we really dont think is the case) would he show other symptoms?
Doctor :   Just associated fever/ UTI/ rashes/ small nodules in perianal regiona and pubic area including the penis these are few major signs involving STD
Doctor :   Did you follow
User :   yes
Doctor :   Is there anything else ican help you with?
User :   can he give me the bacteria if we have sex
Doctor :   Yes, so plz practise safe sex till he completes his drugs
Doctor :   And advisible not to indulge in sex woth epeididymitis and hydrocoele
User :   i have read this condition could be do to an injury or trauma
Doctor :   Sexual abstinence for a week is recommended
User :   is that true?
Doctor :   Yes trauma causes hydrocoele too
User :   could this be a hernia at all?
Doctor :   Probably not
Doctor :   Bye for now
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor